Alert archive / Colorado / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 64, NWS Goodland, KS
NWS Goodland, KS issued this severe thunderstorm warning at Jun 10, 2006, 5:59 PM MDT for Kit Carson County, Yuma County, Colorado. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 10, 2006, 5:59 PM MDT (23:59 UTC)
- Expired
- Jun 10, 2006, 7:00 PM MDT
- In force
- 61 min
- Issued by
- NWS Goodland, KS
- Area
- Counties, with a storm outline in the text
Counties Kit Carson County, CO, Yuma County, CO
The radar
The Goodland radar (KGLD), 77 km from the middle of the area, began a volume at 00:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 10, 4:32 PM MDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 12.0 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 151 J/kg
- Mixed-layer CIN
- -295 J/kg
- Mixed-layer LCL
- 1233 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- -108 m²/s²
- 0-3 km storm-relative helicity
- 121 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 10, 2:18 PM MDT, 3 hours 41 minutes earlier.
Area forecast discussion, Jun 10, 2:18 PM MDT, 3 hours 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 218 PM MDT SAT JUN 10 2006 .DISCUSSION...FORECAST CONCERNS ARE CHANCES FOR CONVECTION TONIGHT AND AGAIN EACH AFTERNOON AND EVENING THROUGH TUESDAY AS WELL AS TEMPERATURES. 19Z SURFACE MAP ANALYSIS SHOWED WEAK COLD FRONT ACROSS EXTREME SOUTHERN KANSAS. LATEST IR AND WATER VAPOR SATELLITE IMAGERY SHOWED THE CYCLONIC SPIN OF AN UPPER LEVEL VORT MAX AND SHORTWAVE MOVING EASTWARD THROUGH SOUTHERN WYOMING. UPPER LOW ALSO SEEN SPINNING OVER WASHINGTON AND OREGON. NAM AND GFS MODELS AGREE ON DEVELOPING CONVECTION THIS AFTERNOON AND EVENING OVER HIGHER TERRAIN OF NORTHEAST COLORADO AND WESTERN WYOMING AND MOVING EAST AND SOUTHEAST INTO FORECAST AREA AS AN MCS. STRONG 100 KT 250 MB AXIS SEEN ACROSS THIS AREA AS WELL WHICH SHOULD HELP ENHANCE CONVECTION. POPS FOR TONIGHT HAVE BEEN PLACED IN THE LIKELY CATEGORY MOST OF FORECAST AREA AS MCS PROCEEDS ALONG. WITH THESE FACTORS IN PLACE SOME OF THE STORMS MAY BE SEVERE. WENT CLOSE TO GUIDANCE TEMPERATURES WITH LOW TEMPERATURES IN THE MID 50S TO LOWER 60S. FOR SUNDAY AND SUNDAY NIGHT SHOULD SEE A DRY DAY SUNDAY DUE TO SUBSIDENCE BEHIND THE MCS AND CONVECTION OF LAST NIGHT. THEN MODELS AGAIN ADVERTISE CONVECTION TO DEVELOP OVER HIGHER TERRAIN OF COLORADO AND MOVE EASTWARD WITH TIME INTO PORTIONS OF WESTERN KANSAS AND SOUTHWEST NEBRASKA. WILL CARRY CHANCE POPS FOR THUNDERSTORMS AFTER 21Z SUNDAY AFTERNOON INTO SUNDAY NIGHT. WENT CLOSE TO GUIDANCE FOR HIGH TEMPERATURES MONDAY INTO THE MIDDLE 80S. FOR MONDAY AND MONDAY NIGHT WILL MAINTAIN SLIGHT CHANCE POPS FOR THUNDERSTORMS EASTERN COLORADO ZONES. MODELS SHOW UPSLOPE AND ENOUGH INSTABILITY FOR ISOLATED THUNDERSTORMS TO DEVELOP OVER THE HIGHER TERRAIN AND THEN MOVE INTO EASTERN COLORADO PLAINS BEFORE ENDING. DID NOT MAKE BIG CHANGES WITH THE EXTENDED FORECAST PERIOD WEDNESDAY THROUGH SATURDAY. BIG UPPER RIDGE OF HIGH PRESSURE TO OUR SOUTHWEST REBUILDS ITSELF BACK INTO THE REGION KEEPING DRY WEATHER IN PLACE THROUGH MUCH OF THE REST OF NEXT WEEK. TEMPERATURES SHOULD BE CLOSE TO NORMAL MAINLY IN THE 80S AND LOWER 90S. && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. NE...NONE. CO...NONE. && LAMMERS
Hazardous weather outlook, Jun 10, 10:40 AM MDT, 7 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 1040 AM MDT SAT JUN 10 2006 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-111300- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 1140 AM CDT SAT JUN 10 2006 /1040 AM MDT SAT JUN 10 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED STRONG TO SEVERE THUNDERSTORMS WILL MOVE INTO FAR EASTERN COLORADO AFTER 2 PM MDT (3 PM CDT) AS AN UPPER LEVEL DISTURBANCE MOVES TOWARD THE AREA. LARGE HAIL...DAMAGING WINDS AND TORNADOES ARE POSSIBLE WITH THESE STORMS. AROUND OR SHORTLY AFTER DARK THESE ISOLATED THUNDERSTORMS WILL MERGE INTO A LARGE CLUSTER OF THUNDERSTORMS AND MOVE SOUTHEAST THROUGH MUCH OF THE TRI-STATE AREA. BY 3 AM MDT (4 AM CDT) THIS CLUSTER SHOULD EXIT THE AREA. THE PRIMARY THREATS WITH THIS CLUSTER WILL BE LARGE HAIL...DAMAGING WINDS...AREAS OF BLOWING DUST...AND LOCALLY VERY HEAVY RAIN WHICH MAY CAUSE SOME LOCALIZED FLOODING OF POOR DRAINAGE AND LOW LYING AREAS. THE HIGHEST THREAT FOR SEVERE WEATHER WILL BE EAST OF LINE EXTENDING FROM BENKELMAN NEBRASKA THROUGH COLBY AND GOVE KANSAS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY UPSLOPE CONDITIONS WILL AID THUNDERSTORM DEVELOPMENT OVER EASTERN COLORADO SUNDAY AFTERNOON. THESE STORMS SHOULD THEN DRIFT EAST INTO WESTERN KANSAS AND EXTREME SOUTHWEST NEBRASKA DURING THE LATE AFTERNOON AND EVENING. THE MAIN THREAT WILL BE LARGE HAIL AND AN ISOLATED TORNADO. THUNDERSTORMS WILL BE POSSIBLE EACH AFTERNOON AND EVENING THROUGH TUESDAY. DANGEROUS LIGHTNING IS ALWAYS A HAZARD WITH ANY THUNDERSTORM. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED AFTER 2 PM MDT (3 PM CDT). DDT
In the hours before
Special weather statement, Jun 10, 5:03 PM MDT, 56 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 503 PM MDT SAT JUN 10 2006 COZ090-102330- YUMA COUNTY- 503 PM MDT SAT JUN 10 2006 ...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR YUMA COUNTY IN NORTHEAST COLORADO... AT 501 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A SEVERE THUNDERSTORM NEAR ANTON...OR 27 MILES SOUTH OF AKRON...AND MOVING EAST AT 25 MPH. QUARTER SIZE HAIL...AND DAMAGING WINDS OF 60 TO 75 MPH ARE EXPECTED WITH THIS STORM. PEOPLE IN SOUTHWESTERN YUMA COUNTY...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. A WARNING MAY BE NEEDED IF THE STORMS MOVE INTO THE AREA. BE READY TO SEEK SHELTER IF SEVERE WEATHER THREATENS. BULLER
Nearby
Severe Thunderstorm Warnings in Colorado, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.